MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-022
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Embolism (1829); Tissue Damage (2104); Mitral Perforation (2512)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of off label use of the amplatzer vascular plug ii for paravalular leakage and embolization of the device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, arten600038211 revision a "the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalular leak closures) and neurological uses have not been established.".
 
Event or Problem Description
On (b)(6) 2020, a patient with paravalvular leak (pvl) on the mitral valve had a procedure with amplatzer devices.The patient had endocarditis of the mitral valve, coronary artery disease, moderate calcification, and patient anatomy with little tortuosity.It was observed that the tissue around the leak was friable.The physician attempted to close the leak with an amplatzer septal occluder (aso) (lot # unknown), it was mis-sized and exchanged with another aso (lot # unknown).The second aso was mis-sized exchanged for an amplatzer vascular plug.The amplatzer vascular plug was mis-sized too small and exchanged for a 22mm amplatzer vascular plug 2.The device was released and implanted.However, due to the patient anatomy and the tissue around the defect, the tissue around the defect tore and the plug embolized to the right ventricle.The plug was snared and pulled into the aorta and the iliac.A surgical intervention was then performed to remove the device.The future management of the pvl was not determined.The patient is currently stable and no consequences was reported post device removal.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10181891
Report Number2135147-2020-00296
Device Sequence Number11641192
Product Code KRD
UDI-Device Identifier00811806010441
UDI-Public00811806010441
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K0701699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number9-AVP2-022
Device Catalogue Number9-AVP2-022
Device Lot Number6656933
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2020
Initial Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight71